MAUDE Adverse Event Report: ST. JUDE MEDICAL TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ BID CURVE F-J; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

ST. JUDE MEDICAL TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ BID CURVE F-J; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number A-TCSE-FJ
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 06/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During a persistent atrial fibrillation procedure in the left atrium, a pericardial effusion was noted, requiring a pericardiocentesis and surgery.The pulmonary veins were fully isolated with a tacticath se ablation catheter.The patient then became hypotensive, and a pericardial effusion was diagnosed via ultrasound.It is alleged that the perforation occurred during transseptal puncture.A pericardiocentesis was performed and the patient was transferred to another hospital, princess grace hospital, for cardiac surgery.During surgery, the perforation was found between the left veins in the left atrium.The patient is now stable.The physician alleges that the perforation occurred due to patient anatomy, such as a recess, but there was no scan to identify this prior to the procedure.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported effusion remains unknown.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ BID CURVE F-J
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key19644392
Report Number3008452825-2024-00338
Device Sequence Number6579208
Product Code OAE
UDI-Device Identifier05415067027665
UDI-Public(01)05415067027665(10)10284254(17)250930
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P130026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberA-TCSE-FJ
Device Catalogue NumberA-TCSE-FJ
Device Lot Number10284254
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRK¿ XS TRANSSEPTAL NEEDLE
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown